Well I started taking Lamictal today....again. I tried taking Lamictal two years ago and it made me blind, made me trip over my own feet and slur my words. Apparently these are not alarming side effects to my doctor who in his infinite wisdom has decided I should try taking Lamictal again. Yep I have officially tried so many different medications that they are now recycling them...and sadly enough I am desperate enough to go along with this wacky plan.
Sure I listened to my doctor give his speech about how I might not get bad side effects this time and how last time I took Lamictal I was also on 7 other medications, and after all my sight did come back didn't it? blah, blah, blah. Somehow I am not really convinced by his optimistic thoughts on the matter. However things have been so awful lately that I am willingly taking a pill that made me unable to see and made me appear like I was drunk or something. How scary is that?
So what is worse the illness or the cure? I can't believe with all the side effects of psychiatric medication that anyone stays on their meds. I have said it before and I will say it again being nuts is not for the faint of heart. The medication sheet that came with my prescription lists the known side effects of this medication: dizziness, headache, blurred/double vision, nasal congestion, lack of coordination, shaking, tremors, muscle weakness, drowsiness, nausea, vomiting, diarrhea, painful menstrual cramps, difficulty sleeping and abdominal discomfort. It also says to watch out for a rash that can be fatal, behaviour changes including thoughts of suicide, bleeding, black/bloody stools, vomit with blood in it, bloody urine, yellowing of the eyes and skin, chest pain, slurred speech, weakness on one side of the body. Gee what I wouldn't give for a don't ask, don't tell policy right now. I think I have tremors already, no wait, I am just shaking with fear. I can't believe they let people take these medications and can't believe I go along with it...but I am sure this medication will make me feel much better. ah ha ha ha ha
So wish me luck on my journey, I think I am going to need it!